1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How can I manage my diabetes better?

Discussion in 'Type 2 with Insulin' started by Ifejoy, Aug 21, 2019.

  1. Ifejoy

    Ifejoy · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    I'm trying to manage my diabetes type 2. Any advice on how to manage it better. Some days are good, some days are not so good. I feel fatigue, headache, buzzing in the ear. I also just started coughing recently after I yawn for too long.sometimes, just after yawning. I am on soluble insulin and some other drugs ibuprofen, Vastarel MR, clopidogrel, atorvastatin, gastro-resistant Omeprazole, neurovite.. and others. Please help.
     
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,783
    Likes Received:
    6,019
    Trophy Points:
    198
    Hello, @Ifejoy , and welcome to the forum!
    Do you use a meter to check your blood glucose?
    What sort of diet are you on? What is the name of the insulin(s) you use?
    If you decide to change things in your diet, please remember it may mean you need to change your insulin dose as well, so please consult your health care professional about it first. Changing your diet may lead to hypo's when on insulin.

    Here's the info sheet about diabetes we like to give new members, it may be useful. Read around the forum as well, and chip in or ask questions whenever you like :)

    Good luck!
    http://www.diabetes.co.uk/forum/threads/basic-information-for-newly-diagnosed-diabetics.26870/
     
    • Agree Agree x 1
  3. mazza 2

    mazza 2 Type 2 · Well-Known Member

    Messages:
    216
    Likes Received:
    434
    Trophy Points:
    123
    Hi Ifejoy, Sorry to hear you are having a bad time, lots of us have good and bad days. Firstly, can you let us know a little about your diet. Do you follow a low carb diet or not. Do you test your blood glucose with a meter and if so, what sort of readings do you get. Also can you tell us your HbA1c results. I'm not on insulin, just metformin and I try and control with LCHF diet and exercise. I test before eating and 2 hours after to see how that food has affected my sugar levels. You are on a great forum here and there are lots of people who can give you great advice. I'm sure lots will be along soon.
     
  4. JoKalsbeek

    JoKalsbeek Type 2 (in remission!) · Well-Known Member

    Messages:
    4,467
    Likes Received:
    3,271
    Trophy Points:
    198
    Hi @Ifejoy , and welcome,

    I'm sorry you're having such a hard time of it. :( You might want to check your diet as well as your medication. Statins (atorvastatin) are known to u bloodsugars and in some people even cause T2. I don't know where you were put on the statin, but often it's an automatic thing: T2? Have a statin! So it is worth it to check out just what your numbers are (not just otal cholesterol but the breakdown, because you want to know what the ratio's are: a sligthly elevated cholesterol is fine if the ratio's are good, and there's no pre-existing heart condition). Anyway, that's one thing to ook into, as it can affect your bloodsugar control. Also, your diet. The only thing is, you're on insulin.... I don't know much about that as I never got to that point, so when you say soluble insulin, that doesn't actually tell me anything. Do you have a basal/bolus regime or just background? Do you carb count? Because if you do, you already know carbs make your bloodsugars go up. So... Not eating (as many) cabs would bring your bloodsugars down. Only problem being that if you go low carb and stay on insulin, you'll hypo. So if you choose to go that route, you could do with a lot less insulin. I don't know if your pancreas still makes insulin, or has it exhausted itself? All things to consider.... Some people can come of insulin entirely, some can't because their pancreas is pretty much wrung out. So that's all things you want to look at.

    You might want to read this little quick-start guide : https://www.diabetes.co.uk/forum/blog-entry/the-nutritional-thingy.2330/ , and check out diabetes.co.uk (Not .org!) which is this forum's website, dietdoctor.com which is excellent and a lot of info on there is free, and Dr. Jason Fung's The Diabetes Code for more in-depth info.

    In any case, I hope this is the point where things start looking up.

    Good luck,
    Jo
     
  5. Ifejoy

    Ifejoy · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Hi mazza, I do use a meter. A glucometer. I use accuchek active.. and I am on a low carb diet. My blood sugar has been stable for some days now.. but I'm still struggling with weakness and exhaustion in every part of my body..I have pain in my right thigh.
     
  6. mazza 2

    mazza 2 Type 2 · Well-Known Member

    Messages:
    216
    Likes Received:
    434
    Trophy Points:
    123
    It's good to hear your blood sugars have been stable lately. You obviously are doing the right things. Not sure why you are weak and exhausted. One reason could be the statins. They have that effect on lots of people. May I ask why you are on them? If possible you could maybe ask your doctor if you really need to be on them and if yes, they can try different ones. My mother -in-law was on statins and she had muscles aches and pains and weakness so it really could be the reason. If you are on them because of high cholesterol could you let us know what your levels are, LDL, HDL and Trigs. How long have you been diabetic and have you lost weight? These answers may help forum members to give you their thoughts and opinions. Take care.
     
  7. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,257
    Likes Received:
    4,978
    Trophy Points:
    198
    I developed terrible aches and pains a few weeks after starting Metformin and Atorvastatin. Most of them went quite quickly after I threw them away, but I had a niggling pain in my lower left leg for over a year - and then it just went away.
    There were also a strange alteration in taste, itching, dreadful guts, my hair fell out in handfuls I was terribly depressed - a total mess really.
     
  8. aealexandrou

    aealexandrou Type 2 · Well-Known Member

    Messages:
    117
    Likes Received:
    55
    Trophy Points:
    68
    When I was initially diagnosed with T2D my GP I immediately put me on statins, because of the associated risk for heart issues even though my cholesterol and blood pressure was perfect. I had similar pains and felt that I was being beaten up every day. I threw away the statins and told my GP I would rather have the heart attack. That was 5 years ago and have never looked back. My cholesterol and blood pressure haven't changed. We now know the science behind statins is questionable. If they told me then about LCHF/Keto/IF I could also have avoided 5 years of metformin and gabapentin. I would also have been slimmer and healthier.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook